God is our Guide  Number 1 site for helping reverse diseases on Planet Earth
 

CIDPUSA.ORG

 
Home
Diagnosis
Treatment
Pathology
Variants
CIDP info
Fibromyalgia
IVIG
Anti-inflammatory Diet
Burning  Feet Home
Services Page
Chronic Fatigue
Autoimmune diseases
Prognosis
Bible healing
Celiac disease

Homeopathy & stress

Homeopathy home

Vaginal problems

  Vaginal discharge

Sex in autoimmune disease

Breast Size and disease

Vaccine aids Link

Vaccination Dangers

Vaccine Dangers

Gardasil Facts

Makeup

 Sand Bath

 Glutathione

 Sulphur Bath

 Massage & Cancer Cure

 Green tea & cancer risk

 Homeopathy intro

Homeopathic & Erectile

Homeopathic for anxiety

Homeopathic Hepatitis

Homeopathic Sleep remedy

Magnetic

Circadian rhythm

Autonomic neuropathy

Immunodeficiency

 Kidney stone removal 

Skin hair nail spa

Joint disorder clinic

Skin repair clinic

Antibiotics

Prostate CA prevention

Menstrual blood

OTC COLD MEDS

 

 

  Information on  Viagra  CIDPUSA Foundation

  alternatives treatment of autoimmune disease read our e-book 

Special GoogleHealth Search

    Viagra May Cause Hearing Loss

    Thursday, May 20, 2010 8:04 AM

    By Sylvia Booth Hubbard


     
     

    Viagra and other erectile dysfunction (ED) drugs may cause hearing loss, according to research by a University of Alabama at Birmingham professor. Gerald McGwin, Ph.D., a professor of epidemiology in the UAB School of Public Health, found there was a possibility of long-term hearing loss using phosphodiesterase type 5 inhibitors (PDE-5i), which include Viagra, Cialis, and Levitra.

    The drugs have been suspected of being linked with hearing problems for several years. In 2007, following reports of sudden hearing loss potentially caused by using PDE-5i drugs, the Food and Drug Administration made changes on the drugs' labels so the risk of hearing problems was more prominent. McGwin's study is the first to evaluate the relationship between erectile dysfunction drugs and long-term hearing loss.

    see watermelon is viagra

    "It appears from these findings that the current government warning regarding hearing loss and the use of PDE-5i medications is warranted," McGwin said in a statement. "Though there are limitations to this study, it is prudent that patients using these medications be warned about the signs and symptoms of hearing impairment and be encouraged to seek immediate medical attention to potentially forestall permanent damage."

    McGwin examined data on 11,525 men over the age of 40. Men who used PDE-5i medications were twice as likely to report hearing loss as men who had not used the drugs.

    McGwin found the strongest relationship for men using sildenafil (Viagra) over those who used tadalafil (Cialis) or vardenafil (Levitra). But the difference, he said, could be attributed, at least in part, to the small numbers of men using those two drugs.

    The drugs were created to treat pulmonary hypertension, and the relationship of the drugs and hearing may provide an explanation of how they may cause hearing loss.

    "PDE-5i medications work in ED patients by their ability to increase blood flow to certain tissues in the body," McGwin said. "It has been hypothesized that they may have a similar effect on similar tissues in the ear, where an increase of blood flow could potentially cause damage leading to hearing loss.

    "The results of the current study in conjunction with a plausible biologic mechanism lend support to the FDAs decision to warn patients about the potential risk posed by PDE-5i use," he said.

    Experts estimate that erectile dysfunction affects 30 million Americans men. According to the National Institutes of Health, ED is a symptom of many health problems including diabetes, high blood pressure, vascular disease, and depression.